“School of Mathematics”

Back to Papers Home
Back to Papers of School of Mathematics

Paper   IPM / M / 11464
School of Mathematics
  Title:   Finiteness properties of formal local cohomology modules and Cohen-Macaulayness
1.  M. Asgharzadeh
2.  K. Divaani-Aazar
  Status:   Published
  Journal: Comm. Algebra
  Vol.:  39
  Year:  2011
  Pages:   1082-1103
  Supported by:  IPM
Let \fa be an ideal of a local ring (R,\fm) and M a finitely generated R-module. We investigate the structure of the formal local cohomology modules \vplnHi\fm(M/\fan M), i ≥ 0. We prove several results concerning finiteness properties of formal local cohomology modules which indicate that these modules behave very similar to local cohomology modules. Among other things, we prove that if dimR ≤ 2 or either \fa is principal or dimR/\fa ≤ 1, then \TorjR(R/\fa,\vplnHi\fm(M/\fan M)) is Artinian for all i and j. Also, we examine the notion \fgrade(\fa,M), the formal grade of M with respect to \fa (i.e. the least integer i such that \vplnHi\fm(M/\fan M) ≠ 0). As applications, we establish a criterion for Cohen-Macaulayness of M, and also we provide an upper bound for cohomological dimension of M with respect to \fa.

Download TeX format
back to top
scroll left or right